Alert archive / Wisconsin / Small Craft Advisories in 2009

Small Craft Advisory 14, NWS Green Bay, WI

February 25, 2009

NWS Green Bay, WI issued this small craft advisory at Feb 25, 2009, 4:13 PM CST. It took effect at Feb 26, 2009, 3:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2009, 4:13 PM CST (22:13 UTC)
In effect from
Feb 26, 2009, 3:00 PM CST
Expired
Feb 27, 2009, 12:00 AM CST
In force
9 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 3:03 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 25, 3:03 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CST WED FEB 25 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY. MAIN FOCUS IS ON
DEVELOPING WINTER STORM APPROACHING THE AREA.

CLOUDS WILL CONTINUE TO DECREASE EARLY THIS EVENING AS SLIGHTLY
DRIER AIR BRIEFLY MOVES AND THE LOW CLOUDS CLEAR OUT. HIGH CLOUDS
WILL INCREASE OUT AHEAD OF THE DEVELOPING STORM SYSTEM OVERNIGHT
AND EARLY THURSDAY.

THE 12Z MODELS CONTINUE TO SHOW A MAJOR WINTER STORM TO AFFECT THE
AREA THURSDAY AFTERNOON THROUGH EARLY FRIDAY MORNING. FAVORING THE
SURFACE LOW TRACK FROM NORTHWEST ILLINOIS...TO NEAR
MILWAUKEE...THEN INTO LOWER MICHIGAN. THIS IS A FAVORABLE TRACK
FOR HEAVY SNOW ACROSS NORTHEAST WISCONSIN. MODELS STILL SHOW GOOD
DIVERGENCE AND FRONTOGENTIC FORCING MOVING INTO NORTHEAST
WISCONSIN LATE THURSDAY AFTERNOON. CONCERNED ABOUT MIXING ACROSS
THE FOX VALLEY AND LAKESHORE AS MODELS SHOW WARM LAYER ALOFT
REACHING GREEN BAY THURSDAY AFTERNOON. BEST CHANCE FOR MIXING WILL
BE ACROSS WINNEGABO...CALUMET...AND MANITOWOC COUNTIES...SO WILL
REDUCE SNOWFALL TOTALS SLIGHTLY THERE. IF MODELS SHOW A NORTHWARD
JOG WITH THE STORM...LIKE A FEW HAVE THIS WINTER...THE MIX LINE
WILL HAVE TO BE SHIFTED NORTH AND SNOW TOTALS ACROSS THE SOUTH
WILL NEED TO BE LOWERED. DID NOT ADD MUCH ACCUMULATION DUE TO LAKE
ENHANCEMENT FOR THE LAKESHORE SINCE THE NORTHEAST WINDS DO NOT
LAST FOR LONG. THIS WILL NEED TO BE MONITORED THOUGH. JUST NORTH
OF THE MIXING LINE IS WHERE THE HEAVIEST SNOW BAND WILL SET UP.
CURRENT THINKING THIS BAND WILL BE FROM MARSHFIELD TO MENOMINEE.

AFTER COORDINATION WITH SURROUNDING OFFICES...WILL BE ISSUING A
WINTER STORM WARNING FOR THE ENTIRE CWA FROM 18Z THURSDAY UNTIL
12Z FRIDAY.

.LONG TERM...THU NGT THRU NXT WED. MAIN FCST CHALLENGES TO BE
ENDING OF MAJOR SNOW EVENT THU NGT AND THEN MAINLY TEMPS AS THE
PATN GOES SOMEWHAT QUIET. THE MEAN FLOW IN THE EXTENDED PERIOD TO
GENERALLY CONSIST OF UPR TROFFING OFF THE WEST COAST...WEAK UPR
RIDGING OVR THE ROCKIES AND EAST COAST UPR TROFFING. THIS PATN
WOULD KEEP NE WI UNDER A GENERAL NW FLOW ALOFT...THEREBY KEEPING
TEMPERATURES BLO NORMAL WITH NO BIG STORMS ON THE HORIZON.

MODERATE TO HVY SNOW TO CONT THU EVENING AS THE SFC LOW TRACKS NE
FROM NW IL TO THE ERN GREAT LKS BY 12Z FRI. HIGHEST AMTS TO BE OVR
ERN WI WHERE AN ADDL 3 TO 5 INCHES ARE PSBL. TOTAL ACCUMULATIONS
OVR THE ENTIRE FCST AREA SHOULD BE IN THE 5 TO 10 INCH RANGE WITH
THE HEAVIEST AXIS OF SNOW RUNNING FROM EAU-CWA-MNM LINE. THE OTHER
FACTOR WHICH MUST BE DEALT WITH WL BE THE STG/GUSTY NORTH WNDS
WHICH MAY GUST AS HI AS 30 MPH INLAND...35 TO 40 MPH NEAR LK MI.
EVEN AS THE SNOW DIMINISHES (LATE EVENING CNTRL/AFT MIDNGT EAST)...
THESE WNDS WL PRODUCE A GOOD AMT OF BLOWING AND DRIFTING OF THE NEW
SNOW. NEEDLESS TO SAY...ANY TRAVELING OVR NE WI THU NGT WL BE
HAZARDOUS. AS COLDER AIR GETS WRAPPED INTO THE SYSTEM...TEMPS WL
DROP INTO THE SINGLE DIGITS OR LWR TEENS AND WHEN COMBINED WITH THE
STG WNDS...SEND WND CHILL VALUES ANYWHERE FROM 5 TO 15 BLO ZERO BY
DAYBREAK.

A LRG AREA OF CANADIAN HI PRES TO SLIDE EAST ACROSS SRN ONTARIO ON
FRI AND SEND SOME DRIER AIR INTO NE WI THRU N-NE WNDS. WE SHOULD
SEE SOME PEEKS OF THE SUN...ESP BY LATE MORNING INTO THE AFTERNOON
HRS. PLENTY OF COOL AIR IN PLACE SUCH THAT TEMPS WL STRUGGLE TO
REACH THE UPR TEENS/LWR 20S. CLDS ARE EXPECTED TO BE ON THE
INCREASE FRI NGT AS A SHRTWV TROF PUSHES SE FROM THE NRN PLAINS
INTO THE MIDWEST. A DRY E-NE WND SHOULD HELP KEEP ANY SNOW TO OUR
SOUTH AND WEST...SO DO NOT EXPECT ANY PCPN FOR THE FCST AREA. EVEN
WITH THE CLDS ARRIVING...TEMPS WL STILL MANAGE A GOOD DROP WITH
READINGS IN THE SINGLE DIGITS ABV OR BLO ZERO.

MINOR DETAILS TO BE WORKED OUT ON SAT AS MDLS WANT TO BRING TWO
SEPARATE (SOMEWHAT WEAK) SHRTWV TROFS SEWD. THE SRN UPR TROF TO
MOV FROM THE MIDWEST SEWD TOWARD THE OHIO RIVER VALLEY...WHILE THE
NRN UPR TROF HEADS TOWARD THE GREAT LKS. MSTR APRS TO BE IN SHORT
SUPPLY AND NE WI MAY BE IN BETWEEN BOTH SYSTEMS ON SAT. PREFER TO
ONLY MENTION A SLT CHC POP FOR THE NRN 2/3RDS OF THE FCST AREA AND
LEAVE E-CNTRL WI DRY. THIS NRN UPR TROF IS PROGGED TO DEEPEN SAT
NGT INTO SUNDAY AS A 110 KT UPR JET DIGS INTO THE BASE OF THE TROF.
A MODERATELY STG SHRTWV WL ALSO ROTATE THRU NE WI AND WITH A WEAK
SFC TROF TO ACT AS A FOCUS...EXPECT A CHC OF SNOW SHWRS SAT NGT
AND PERHAPS SOME LINGERING FLURRIES OVR THE EAST ON SUNDAY AS THE
ENTIRE SYSTEM MOVS EAST. AS WNDS TURN NORTH AND CAA TAKES OVR SAT
NGT INTO SUNDAY...WL HAVE TO WATCH FOR LK EFFECT SNOW SHWRS TO DVLP
AS 8H TEMPS OVR LK SUPERIOR CRASH TO -22C. IF TRAJS CAN REMAIN
FAVORABLE...CURRENT CHC POPS FOR VILAS CNTY MAY NEED TO BE RAISED.

ANY LINGERING LK EFFECT SNOWS WOULD COME TO AN ABRUPT END BY
SUNDAY NGT AS HI PRES MOVS INTO THE WRN GREAT LKS. SUNDAY NGT
SHOULD ALSO BE THE COLDEST NGT IN THE EXTENDED PERIOD AS SKIES CLR
AND WNDS GO LGT. MON TO REMAIN QUIET AS THE HI STARTS TO SHIFT TO
OUR EAST...BUT REMAIN IN CONTROL OF OUR WEATHER. THE GFS HAS NOW
COME IN LINE WITH THE ECMWF WITH RESPECT TO KEEPING THE WEST COAST
UPR TROF IN PLACE (AS OPPOSED TO BRINGING IT INLAND). THIS KEEPS
NE WI UNDER A NW FLOW INTO MID-WEEK WITH A SHRTWV TROF MOVG THRU
THE WRN GREAT LKS TUE. HAVE INCLUDED A SML CHC POP FOR STARTERS.
&&

.AVIATION...IFR/MVFR CIGS WILL LINGER THIS AFTERNOON...THEN THE
LOW CLOUDS WILL CLEAR OUT BY THIS EVENING. VFR CONDITIONS ARE
EXPECTED FOR TONIGHT. CIGS WILL LOWER THURSDAY AFTERNOON AS A
WINTER STORM APPROACHES.
&&

.MARINE...WINDS WILL INCREASE AS THE LOW PRESSURE SYSTEM MOVES
INTO LOWER MICHIGAN. A SMALL CRAFT ADVISORY WILL BE HOISTED FROM
21Z THURSDAY THROUGH FRIDAY EVENING. MAY NEED TO UPGRADE TO A GALE
WARNING LATE THURSDAY / EARLY FRIDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON THURSDAY TO 6 AM CST FRIDAY FOR
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074.

&&

BERSCH/AK
Hazardous weather outlook, Feb 25, 4:03 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CST WED FEB 25 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262215-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
403 PM CST WED FEB 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A WINTER STORM WILL BRING A SIGNIFICANT SNOWFALL TO CENTRAL...
NORTHEAST AND EAST CENTRAL WISCONSIN ON THURSDAY AFTERNOON AND
THURSDAY NIGHT. A WINTER STORM WARNING IS NOW IN EFFECT FOR THE
ENTIRE AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT. THERE STILL
REMAINS SOME UNCERTAINTY ON THE EXACT STORM TRACK AND HOW MUCH
WARM AIR WILL WRAP INTO NORTHEAST WISCONSIN WHICH COULD AFFECT THE
PRECIPITATION TYPE AND SNOWFALL AMOUNTS. STAY TUNED FOR UPDATED
WINTER WEATHER STATEMENTS FOR THE LATEST INFORMATION ON THIS
SIGNIFICANT WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-262215-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
403 PM CST WED FEB 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

CONDITION HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP THURSDAY
AFTERNOON AND CONTINUE INTO FRIDAY MORNING. GALE FORCE GUSTS ARE
POSSIBLE THURSDAY NIGHT.

BERSCH/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:52 PM CSTWinter Storm WarningGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more31 hr

Nearby

Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.